# SDR 2006UALA02299

- Difficulty date: December 1, 2006
- Submitted: December 5, 2006
- Operation: Air carrier
- Aircraft: N229UA
- Make and model: Boeing 777222
- Aircraft serial: 30557
- Aircraft time: 18,757 hours, 2,484 cycles
- Engine: Pwa PW4090
- Engine time: 22,442 hours, 3,019 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

NR 1 ENGINE STALLED IN STEADY STATE CRUISE.  ENGINE REPLACED AT SFO.  SHOP TEARDOWN REVEALED FOD DAMAGE IN THE FORWARD STAGES OF THE HP COMPRESSOR.  ONE 8TH STAGE COMPRESSOR BLADE HAD FRACTURED IN THE AIRFOIL 1/2" ABOVE THE PLATFORM.  THERE WAS A SHARP NICK AT THE AIRFOIL LEADING EDGE, AND EVIDENCE THAT A CRACK INITIATED AT THIS SITE, AND PROGRESSED IN FATIGUE UNTIL THE BLADE FRACTURED.    THE HP COMPRESSOR MODULE, S/N B22141, WAS "FIRST RUN" AND HAD NEVER BEEN DISASSEMBLED SINCE MANUFACTURE.  PROPER VANE RIGGING, AND VSV HARDWARE INTEGRITY, WERE CONFIRMED PRIOR TO START OF TEARDOWN.  THE SOURCE OF THE FOD WAS NOT DISCOVERED.
